MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 5/8 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 5/8 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D.4.The reported lot# [8024418]was not found for the reported catalog# [305122 ].H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd® needle 5/8 in.Single use, sterile a needle stick occured.The following was reported by the initial reporter: we recently had a needle stick that resulted in medical treatment.
 
Additional Manufacturer Narrative
H6: investigation summary: it was reported the needle caps are hard to remove, a needle stick injury resulting in medical treatment occurred.A device history record review was completed for provided material number 305122, lot 8024418.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Following the submission of the initial mdr, it was determined that the reported event was not reportable to the fda as it is not likely to cause or contribute to serious injury or death and the product was expired.

Brand Name
BD® NEEDLE 5/8 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17620782
Report Number1911916-2023-00609
Device Sequence Number14973425
Product Code FMI
UDI-Device Identifier00382903051229
UDI-Public00382903051229
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/29/2023
Not provided
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/14/2023
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown